Alert archive / Kansas / Freeze Watches in 2011
Freeze Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze watch at Oct 26, 2011, 3:58 AM CDT for 7 counties in Kansas. It took effect at Oct 27, 2011, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2011, 3:58 AM CDT (08:58 UTC)
- In effect from
- Oct 27, 2011, 1:00 AM CDT
- Expired
- Oct 26, 2011, 3:39 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 130 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WWUS73 KDDC 260858 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 358 AM CDT WED OCT 26 2011 ...A HARD FREEZE IS POSSIBLE ACROSS FAR SOUTHWEST KANSAS TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE SOUTHEAST OVER THE CENTRAL PLAINS TODAY AND THIS EVENING. AS THE SYSTEM MOVES EAST OF THE REGION LATER TONIGHT...COLD HIGH PRESSURE WILL BE BUILDING INTO THE CENTRAL HIGH PLAINS. AS A RESULT...TEMPERATURES COULD FALL BELOW FREEZING LATER TONIGHT INTO EARLY THURSDAY MORNING. KSZ061>063-074-075-084-085-262100- /O.NEW.KDDC.FZ.A.0002.111027T0600Z-111027T1300Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 358 AM CDT WED OCT 26 2011 /258 AM MDT WED OCT 26 2011/ ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE 25 TO 28 DEGREE RANGE BEFORE SUNRISE THURSDAY. * IMPACTS...THOSE THAT HAVE TEMPERATURE SENSITIVE OUTDOOR PLANTS AS WELL AS LATE SEASON GARDENS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FREEZING TEMPERATURES. THE TEMPERATURES COULD ALSO BE COLD ENOUGH TO DAMAGE SPRINKLER SYSTEMS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GERARD
1 follow-up statement
948 WWUS73 KDDC 262039 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS ISSUED BY NATIONAL WEATHER SERVICE GOODLAND KS 339 PM CDT WED OCT 26 2011 ...A HARD FREEZE IS EXPECTED ACROSS FAR SOUTHWEST KANSAS TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE SOUTHEAST OVER THE CENTRAL PLAINS THIS EVENING. AS THE SYSTEM MOVES EAST OF THE REGION LATER TONIGHT...COLD HIGH PRESSURE WILL BE BUILDING INTO THE CENTRAL HIGH PLAINS. AS A RESULT...TEMPERATURES WILL FALL BELOW FREEZING LATER TONIGHT INTO EARLY THURSDAY MORNING. KSZ061>063-074-075-084-085-270445- /O.UPG.KDDC.FZ.A.0002.111027T0600Z-111027T1300Z/ /O.NEW.KDDC.FZ.W.0002.111027T0600Z-111027T1300Z/ HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...ELKHART... RICHFIELD...HUGOTON...MOSCOW 339 PM CDT WED OCT 26 2011 /239 PM MDT WED OCT 26 2011/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE 25 TO 28 DEGREE RANGE BEFORE SUNRISE THURSDAY. * IMPACTS...THOSE THAT HAVE TEMPERATURE SENSITIVE OUTDOOR PLANTS AS WELL AS LATE SEASON GARDENS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FREEZING TEMPERATURES. THE TEMPERATURES COULD ALSO BE COLD ENOUGH TO DAMAGE SPRINKLER SYSTEMS THAT HAVE NOT BEEN WINTERIZED YET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze watch went out at Oct 26, 3:57 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 26, 3:57 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 357 AM CDT WED OCT 26 2011 .DISCUSSION... DAYS 1-2... THE 00Z UPPER AIR ANALYSIS SHOWED A COUPLED JET STRUCTURE OVER THE CENTRAL CONUS WITH THE NORTHERN STREAM JET OVER THE DAKOTAS AND THE SOUTHERN STREAM JET EXTENDING FROM ARIZONA INTO THE OKLAHOMA PANHANDLE. AT 500 MB A TROUGH CONTINUED TO DEEPEN AS IT MOVES TOWARD THE CENTRAL CONUS FROM THE NORTHWEST. A MID LEVEL BAROCLINIC ZONE STRETCHED FROM THE WYOMING COLORADO BORDER INTO THE GREAT LAKES. REGIONAL RADAR LOOPS SHOW A BROAD SWATH OF PRECIPITATION OCCURRING FROM CENTRAL NEBRASKA BACK INTO FAR NORTHWEST KANSAS AND NORTHERN COLORADO...TIED INTO THE MID LEVEL BAROCLINIC ZONE. AN AREA OF SHOWERS AND THUNDERSTORMS HAD DEVELOPED OVER WEST CENTRAL KANSAS AIDED BY THE COUPLED JETS AND SOME MID LEVEL WARM ADVECTION. THE NORTHERN STREAM JET IS FORECAST TO PROPAGATE EAST INTO THE GREAT LAKES THIS MORNING WHILE THE SOUTHERN STREAM JET MOVES INTO THE CENTRAL PLAINS. THE AFOREMENTIONED TROUGH/BAROCLINIC ZONE WILL CONTINUE TO MOVE SOUTHEAST TODAY AND MOVE OVER SOUTHWEST KANSAS THIS AFTERNOON AND EARLY TONIGHT. OVERALL THE GOING FORECAST FOR TIMING, PRECIP TYPE AND POPS IS STILL PRETTY MUCH ON TRACK FOR TODAY AND TONIGHT. THE MAIN ADJUSTMENTS WERE TO BACK OFF ON POPS OVER THE SOUTHEAST THROUGH EARLY AFTERNOON AS IT APPEARS THE BEST FORCING AND LIFT WILL HOLD OFF UNTIL LATER IN THE DAY. TWEAKED TEMPERATURES UP A BIT IN THAT AREA AS WELL GIVEN SOME FILTERED SUNSHINE THIS MORNING. FOR LATE THIS AFTERNOON INTO TONIGHT I RAISED POPS INTO THE HIGH CHANCE CATEGORY FOR THE SOUTHEAST PART OF THE CWA AS THE MODELS SHOW THAT AREA COMING UNDER THE RIGHT ENTRANCE REGION OF THE UPPER JET THIS EVENING. MODEL SOUNDINGS COOL OFF AND MOISTEN DURING THE AFTERNOON AND EARLY EVENING HOURS. DEWPOINT PROFILES SHOW THE BOUNDARY LAYER STAYING JUST ABOVE FREEZING. WILL MAINTAIN THE CURRENT TREND IN PRECIPITATION TYPE WITH AREAS OUT ALONG AND WEST OF HIGHWAY 83 SEEING A POTENTIAL MIX OF RAIN AND SNOW WHILE AREAS FARTHER EAST WILL SEE RAIN. STILL NOT EXPECTING ANY SIGNIFICANT SNOW ACCUMULATION ALTHOUGH IF PRECIPITATION OUT ALONG THE COLORADO BORDER CHANGES OVER TO SNOW THERE COULD BE SOME LIGHT ACCUMULATION ON GRASSY AREAS. THE AXIS OF THE UPPER WAVE MOVES OVER THE CWA AROUND OR AFTER 06Z TONIGHT. THIS WILL BRING AN END TO THE PRECIPITATION WITH DECREASING CLOUDS. THE MODELS ARE SUGGESTING THAT TEMPERATURES COULD FALL INTO THE MID AND UPPER 20S IN THE WESTERN CWA LATER TONIGHT WHICH WILL BE DEPENDENT ON HOW QUICKLY THE CLOUDS DIMINISH. THIS AREA HAS NOT SEEN A HARD FREEZE YET SO WILL ISSUE A FREEZE WATCH FOR THE AREA ALONG AND WEST OF A GARDEN CITY TO HUGOTON LINE TONIGHT. THURSDAY SHOULD SEE PLENTY OF SUNSHINE WHICH SHOULD ALLOW TEMPERATURES TO REBOUND INTO THE LOW TO MID 50S. ANOTHER WEAK SHORTWAVE TROUGH IS FORECAST TO DROP OUT OF THE NORTHWEST THURSDAY NIGHT BUT AM NOT EXPECTING MUCH MORE THAT SOME SCATTERED CLOUDS WITH IT. DAYS 3-7... THE EXTENDED PERIOD IS MAINLY QUIET WITH THE EXCEPTION OF TWO WEATHER SYSTEMS IF YOU BELIEVE IN ONE MODEL RUN OVER ANOTHER. THOSE SYSTEMS COULD POTENTIALLY IMPACT OUR CWA SUNDAY (DAY FIVE) AND NEXT WEDNESDAY (DAY EIGHT, WHICH TECHNICALLY DOESN'T SHOW UP IN THE FORECAST UNTIL THE GRIDS ROLL AROUND TO THE NEXT DAY TOMORROW). MY PERIOD BEGINS 12Z FRIDAY. THE UPPER LEVEL SYNOPTIC PATTERN FOR FRIDAY IS MARKED BY NORTHWESTERLY FLOW IN BETWEEN AN UPPER LEVEL TROUGH OVER THE GREAT LAKES AND AN UPPER LEVEL RIDGE ACROSS THE DESERT SOUTHWEST. THE SURFACE REFLECTION IS RATHER UNIMPRESSIVE WITH A WEAK COLD FRONT IN THE MORNING UNDERGOING FRONTOLYSIS BY THE AFTERNOON. TEMPERATURES SHOULD WARM INTO THE UPPER 50S TO LOWER 60S DEG F. THE DISSIPATING FRONT AND THE FACT THAT SOUTHWEST KANSAS WILL BE IN THE RIGHT EXIT REGION OF A 250 HPA JET STREAK LEADS TO NEAR ZERO POPS. SATURDAY IS MORE OF THE SAME ALBEIT WITH WARMER MAXIMUM TEMPERATURES. HIGHS SHOULD WARM UP TO THE MID 60S DEG F. MORNING LOWS SUNDAY WILL BE IN THE UPPER 30S TO LOWER 40S DEG F. THE UPPER AIR PATTERN IS A LITTLE DIFFERENT IN THAT 500 HPA HEIGHTS DECREASE PER THE ECMWF VERSUS THE GFS WHICH MAINTAINS MORE OF A NORTHWESTERLY (RIDGING) PATTERN ALOFT. THE AFOREMENTIONED SUBTLE CHANGES IN THE UPPER AIR PATTERN BECOME MORE APPARENT SUNDAY. THE 26.00Z ECMWF SHOWS A FAIRLY AMPLIFIED UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE CENTRAL AND NORTHERN PLAINS WHILE THE GFS IS COMPLETELY OUT OF PHASE WITH CONTINUED RIDGING. THE 26.00Z RUN OF THE ECMWF IS STRONGER THAN YESTERDAYS 25.12Z RUN. HOWEVER, LAST NIGHT, THE ECMWF ALSO INDICATED THIS DISTURBANCE MOVING THROUGH. AS A RESULT, HAVE LEFT THE 11 TO 13 PERCENT POPS INITIALIZED BY THE 26.00Z ALLBLEND SOLUTION. A COLD FRONT TIED TO THE UPPER LEVEL SHORTWAVE TROUGH COULD TRAVERSE THE REGION LEADING TO COOLER TEMPERATURES SUNDAY. FORECAST TEMPERATURES FROM THE 26.00Z ECMWF ARE ABOUT 4 TO 5 DEGREES COOLER THAN THE 12Z ECMWF RUN. THE OFFICIAL FORECAST (ALLBLEND) IS WARMER THAN BOTH. MONDAY AND TUESDAY WILL SEE MODERATING TEMPERATURES WITH HIGHS TUESDAY FLIRTING AROUND 70 DEG F, WHICH IS 5 TO 10 DEGREES ABOVE CLIMATOLOGY. THIS WARM UP IS A RESULT OF INCREASING 500 HPA HEIGHTS ALOFT AND EVENTUALLY THE FORMATION OF A LEE SURFACE TROUGH WITH A WARM AIR ADVECTION PATTERN IN PLACE BY TUESDAY. EVEN THOUGH THIS IS JUST OUTSIDE THE FORECAST PERIOD, THE EXTENDED BECOMES MUCH MORE SYNOPTICALLY INTERESTING NEXT WEDNESDAY. BOTH MODELS INDICATE UPPER LEVEL SOUTHWESTERLY FLOW INCREASING ACROSS KANSAS AS A POSITIVELY TILTED TROUGH MOVES ACROSS THE WESTERN UNITED STATES. THE 25.12Z ECMWF INDICATED THE FORMATION OF A CLOSED CYCLONE AT 700/850 HPA MOVING ACROSS KANSAS WITH -4 TO -5 DEG C 850 HPA ADVECTING IN THE WAKE OF THE CYCLONE AS WELL AS AN IMPRESSIVE AND STRONG KINEMATIC FIELD IN THE LOW LEVELS. THE 26.00Z ECMWF HAS SLOWED DOWN THIS SOLUTION CONSIDERABLY AND FORMS A CUT OFF 500 HPA LOW THAT SLOWLY MEANDERS ACROSS THE DESERT SOUTHWEST. THE 26.00Z GFS ALSO INDICATES AN UPPER LEVEL DISTURBANCE BUT IS MUCH MORE OPEN WITH THE UPPER LEVEL WAVE THAN COMPARED TO THE ECMWF. IF THE EC VERIFIES, PREFERABLY THE OLD 12Z RUN, THAN SOUTHWEST KANSAS COULD SEE SOME INTERESTING WEATHER. WHAT IS MORE INTERESTING CURRENTLY IS THAT THE ALLBLEND SOLUTION IS VERY BOLD WITH POPS NEXT WEDNESDAY WITH 75 (!) PERCENT POPS TOWARDS HAYS. SOME OF OUR WFO NEIGHBORS HAVE INITIALIZED WITH THE SAME GRIDS SO THOUGHT I WOULD RUN WITH IT AFTER SEEKING COORDINATION. REGARDLESS, SINCE BOTH GFS/ECMWF INDICATE A FEATURE MOVING THROUGH, SO THE WX SHOULD TURN TO THE COOLER AND POSSIBLY WETTER SCENARIO DESPITE MODELS ARE ALL OVER THE PLACE WITH UL EVOLUTION. -SUGDEN .AVIATION... FOR THE 06Z TAF ISSUANCE...AS A STORM SYSTEM MOVES INTO THE ROCKIES EXPECT VFR CIGS TO LOWER TO MVFR BY 15Z AT KGCK AND KHYS WITH POSSIBLE LIGHT RAIN OR/AND LIGHT SNOW SHOWERS IN THE AREA BY AROUND 00Z TO 03Z THURSDAY AT ALL 3 TAF SITES. NORTH TO NORTHEAST WINDS WILL PICK UP IN THE MORNING HOURS TO 18KT GUSTS TO 28KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 48 32 53 31 / 40 40 0 0 GCK 46 28 53 28 / 50 40 0 0 EHA 45 28 50 30 / 60 70 10 0 LBL 47 29 53 30 / 50 50 0 0 HYS 47 29 54 31 / 40 20 0 0 P28 56 36 55 34 / 40 50 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR KSZ061>063-074-075-084-085. && FN02/36
Hazardous weather outlook, Oct 25, 4:52 AM CDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 452 AM CDT TUE OCT 25 2011 KSZ030-031-043>046-061>066-074>081-084>090-261000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 452 AM CDT TUE OCT 25 2011 /352 AM MDT TUE OCT 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR LIGHT RAIN ON WEDNESDAY INTO WEDNESDAY EVENING. THE BEST CHANCES FOR MEASURABLE PRECIPITATION WILL BE NEAR THE COLORADO BORDER. THE LIGHT RAIN COULD MIX WITH OR CHANGE TO LIGHT SNOW OVER THE FAR SOUTHWEST PART OF KANSAS WEDNESDAY EVENING BUT MEASURABLE SNOW IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:39 PM CDT | Freeze Warning | DDC | Finney, Grant, Hamilton, Kearny, Morton, Stanton and 1 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.